×

zbMATH — the first resource for mathematics

Absolute continuity of spectra of two-dimensional periodic Schrödinger operators with strongly subordinate magnetic potentials. (English. Russian original) Zbl 1148.35338
J. Math. Sci., New York 129, No. 4, 4087-4109 (2005); translation from Zap. Nauchn. Semin. POMI 303, 279-320 (2003).
Summary: A two-dimensional periodic magnetic Schrödinger operator with a variable metric is considered. It is shown that under the condition of strong subordination of the magnetic potential, the spectrum of the operator is absolutely continuous. A similar result concerning the Schrödinger operator in a simply connected periodic waveguide is also formulated.

MSC:
35P05 General topics in linear spectral theory for PDEs
35J10 Schrödinger operator, Schrödinger equation
47N50 Applications of operator theory in the physical sciences
81Q10 Selfadjoint operator theory in quantum theory, including spectral analysis
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] L. Ahlfors and L. Bers, ”Riemann’s mapping theorem for variable metrics,” Ann. Math., 72, 385–404 (1960). · Zbl 0104.29902 · doi:10.2307/1970141
[2] M. Sh. Birman, R. G. Shterenberg, and T. A. Suslina, ”Absolute continuity of the spectrum of a two-dimensional Schrodinger operator with potential supported on a periodic system of curves,” Algebra Analiz, 12, 140–177 (2000). · Zbl 0998.35006
[3] M. Sh. Birman and T. A. Suslina, ”Two-dimensional periodic magnetic Hamiltonian is absolutely continuous,” Algebra Analiz, 9, 32–48 (1997). · Zbl 0890.35096
[4] M. Sh. Birman and T. A. Suslina, ”Absolute continuity of the two-dimensional periodic magnetic Hamiltonian with a discontinuous vector-valued potential,” Algebra Analiz, 10, 1–36 (1998). · Zbl 0922.35101
[5] M. Sh. Birman and T. A. Suslina, ”Periodic magnetic Hamiltonian with a variable metric. The problem of absolute continuity,” Algebra Analiz, 11, 1–40 (1999). · Zbl 0941.35015
[6] G. M. Goluzin, Geometric Theory of Functions of a Complex Variable, Translations of Mathematical Monographs, 26, Amer. Math. Soc. (1969). · Zbl 0183.07502
[7] T. Kato, Perturbation Theory for Linear Operators, Grundlehren Math. Wiss., 132, Springer-Verlag (1966). · Zbl 0148.12601
[8] P. Kuchment, Floquet Theory for Partial Differential Equations, Birkhauser Verlag, Basel (1993). · Zbl 0789.35002
[9] P. Kuchment and S. Levendorskii, ”On the structure of spectra of periodic elliptic operators,” Trans. Amer. Math. Soc., 354, 537–569 (2002). · Zbl 1058.35174 · doi:10.1090/S0002-9947-01-02878-1
[10] I. S. Lapin, ”Absolute continuity of the spectra of two-dimensional periodic magnetic Schrodinger operator and Dirac operator with potentials in the Zygmund class,” Probl. Math. Anal., 22, 74–105 (2001). · Zbl 0987.35132
[11] V. G. Maz’ja, Sobol ev Spaces, Springer-Verlag (1985).
[12] A. Morame, ”Absence of singular spectrum for a perturbation of a two-dimensional Laplace-Beltrami operator with periodic electromagnetic potential,” J. Phys. A.: Math. Gen., 31, 7593–7601 (1998). · Zbl 0931.35143 · doi:10.1088/0305-4470/31/37/017
[13] M. Reed and B. Simon, Methods of Modern Mathematical Physics, Vol. 4, Academic Press, New York-London (1978). · Zbl 0401.47001
[14] M. Z. Solomyak, ”Spectral problems related to the critical exponent in the Sobolev embedding theorem,” Proc. London Math. Soc., 71, 53–75 (1995). · Zbl 0831.35116 · doi:10.1112/plms/s3-71.1.53
[15] R. G. Shterenberg, ”Absolute continuity of spectra of a two-dimensional magnetic periodic Schrodinger operator with density like an electric potential,” Zap. Nauchn. Semin. POMI, 271, 276–312 (2000).
[16] R. G. Shterenberg, ”Absolute continuity of the spectrum of a two-dimensional periodic Schrodinger operators with a positive electric potential,” Algebra Analiz, 13, 196–228 (2001).
[17] R. G. Shterenberg, ”Absolute continuity of the spectrum of a two-dimensional magnetic periodic Schrodinger operator with a positive electric potential,” Trudy SPb. Mat. Ob., 9, 199–233 (2001).
[18] R. G. Shterenberg, ”Schrodinger operator in a periodic waveguide on the plane and quasi-conformal mappings,” Zap. Nauchn. Semin. POMI, 295 (2003). · Zbl 1116.78013
[19] R. G. Shterenberg and T. A. Suslina, ”Absolute continuity of the spectrum of a magnetic Schrodinger operator with a metric in a two-dimensional periodic waveguide,” Algebra Analiz, 14, 159–206 (2002). · Zbl 1057.35024
[20] E. Shargorodsky and A. V. Sobolev, ”Quasi-conformal mappings and periodic spectral problems,” University of Sussex at Brighton, Preprint 2001-07 (2001).
[21] A. V. Sobolev and J. Walthoe, ”Absolute continuity in periodic waveguides,” University of Sussex at Brighton, Preprint 2000-19 (2000). · Zbl 1247.35077
[22] T. A. Suslina, ”Absolute continuity of the spectrum of periodic operators of mathematical physics,” Journees Eqs. Deriv. Partielles, Nantes, 5–9 Juin (2000). · Zbl 1213.35194
[23] L. Thomas, ”Time-dependent approach to scattering from impurities in a crystal,” Comm. Math. Phys., 33, 335–343 (1973). · doi:10.1007/BF01646745
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.